MAUDE Adverse Event Report: ZIMMER GMBH BIOLOX® OPTION, HEAD, M, ø 40/0, TAPER 12/14; PROSTHESIS, HIP

ZIMMER GMBH BIOLOX® OPTION, HEAD, M, ø 40/0, TAPER 12/14; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Fall (1848); Hematoma (1884); Joint Dislocation (2374); Tissue Breakdown (2681)
Date of Event 10/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported the patient underwent initial right hemiarthroplasty and was revised approximately 3 weeks later due to multiple right hip dislocations.Another revision was performed approximately 2 weeks later due to multiple dislocations, and approximately 2 more weeks later the patient was revised for a third time due to dislocation.During the revision a large hematoma was evacuated, and minimal necrotic tissue was noted.The surgeon has reported that the intention of the surgery was to allow for cup ingrowth to the bone and then return to surgery for final cemented stem and constrained liner.The stem and head were explanted without complications.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
(b)(4): d10: item # 30124007, 40mm i.D.Size g high wall liner, lot # 66760591.Item # 0106010304, avenirâ®, stem, lateral, cemented, 4, taper 12/14, lot # 3168933.Item # 110010247, g7 osseoti 4 hole shell 58mm g, lot # 66540697.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4): this follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Surgical notes for the implantation surgery was provided and reviewed by a health care professional with the following findings: ¿ it was reported that the shell liner was intact and that the head was no longer within the liner.¿ revision of femoral head and placement of shell and liner.¿ final implants, hip relocated, stability excellent.Surgical notes for the revision surgery was provided and reviewed by a health care professional with the following findings: ¿ large hematoma at least 500ml.¿ stem removed easily.¿ minimal necrotic tissue.¿ residual bone stock appeared ideal.¿ ¿posterior superior acetabulum was stripped down to white bone with complete periosteal stripping likely from the dislocations¿.¿ no evidence of short external rotators mostly likely scarred in retracted and inferior.¿ no intraoperative complications.Additional correspondence was provided stating that the intention of the surgery is to allow the cup to in-grow into the bone and then come back in four months to cement in a new stem with a constrained liner.Based on the available information, the reported event can be confirmed.The indication for revision surgery, was that the patient lost balance and fell while reaching for toilet paper, resulting in a hip dislocation.Additionally, the patient has a history of recurrent dislocations.However, based on the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
BIOLOX® OPTION, HEAD, M, ø 40/0, TAPER 12/14
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20726695
Report Number0009613350-2024-00542
Device Sequence Number8370836
Product Code LZO
UDI-Device Identifier00889024430563
UDI-Public(01)00889024430563(17)290430(10)2980145
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K200112
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number00877704002
Device Lot Number2980145
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight61 KG